Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 54, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 12, 2007, 12:37 AM CDT for Dane County, Jefferson County, Wisconsin. It was in force for 68 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2007, 12:37 AM CDT (05:37 UTC)
- Expired
- Aug 12, 2007, 1:45 AM CDT
- In force
- 68 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 12:51 AM CDT | TSTM WND GST 65 | 1 E Mount Horeb, WI | |
| Aug 12, 1:07 AM CDT | TSTM WND DMG | 3 Ssw Madison, WI | POWER LINES DOWN AND POWER OUTAGE IN THE AREA NEAR TODD DRIVE AND THE BELTLINE HIGHWAY. |
| Aug 12, 1:08 AM CDT | TSTM WND DMG | 5 Sw Madison, WI | 2 TREES DOWN ON THE SOUTHWEST SIDE OF THE CITY. |
| Aug 12, 1:41 AM CDT | TSTM WND DMG | 4 W Eagle, WI | LARGE TREE DOWN ON WEST SIDE OF COUNTY HIGHWAY Z 0.4 MILE NORTH OF STATE HIGHWAY 59. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 120539
SVRMKX
WIC025-055-120645-
/O.NEW.KMKX.SV.W.0054.070812T0537Z-070812T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1237 AM CDT SUN AUG 12 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN
DANE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 145 AM CDT
* AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF WATERTOWN TO 6 MILES NORTHWEST
OF MOUNT HOREB...AND MOVING SOUTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WATERLOO...VERONA...MONONA AND MCFARLAND BY 1245 AM CDT...
WATERTOWN...OREGON...LAKE MILLS AND DEERFIELD BY 1250 AM CDT...
STOUGHTON AND LAKE RIPLEY BY 1255 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS COLUMBIA
AND SAUK COUNTIES. THIS IS A DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4308 8982 4328 8931 4328 8901 4320 8900
4320 8854 4285 8854 4284 8859 4284 8886
4285 8900 4287 8902 4288 8981 4290 8982
$$
HENTZ4 follow-up statements
000
WWUS53 KMKX 120553
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1253 AM CDT SUN AUG 12 2007
WIC025-055-120645-
/O.CON.KMKX.SV.W.0054.000000T0000Z-070812T0645Z/
JEFFERSON-DANE-
1253 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR DANE AND JEFFERSON COUNTIES...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 31 MILES NORTH OF WATERTOWN TO DEANSVILLE TO 30 MILES
WEST OF MOUNT HOREB MOVING SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOUNT VERNON...WATERLOO...VERONA AND MONONA BY 100 AM CDT...
PAOLI...HUBBLETON...MCFARLAND AND FITCHBURG BY 105 AM CDT...
OREGON AND LAKE MILLS BY 110 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4320 8984 4329 8967 4328 8901 4320 8900
4320 8854 4285 8854 4284 8859 4284 8886
4285 8900 4287 8902 4288 8981 4290 8982
$$
CRAVEN000
WWUS53 KMKX 120617
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
117 AM CDT SUN AUG 12 2007
WIC025-055-120645-
/O.CON.KMKX.SV.W.0054.000000T0000Z-070812T0645Z/
JEFFERSON-DANE-
117 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR DANE AND JEFFERSON COUNTIES...
AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERTOWN TO 8 MILES NORTHWEST OF MONROE...MOVING
SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HELENVILLE...BUSSEYVILLE...ALBION AND FORT ATKINSON BY 125 AM
CDT...
ROME AND SULLIVAN BY 130 AM CDT...
HEBRON BY 135 AM CDT...
PALMYRA BY 140 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4320 8984 4329 8967 4328 8901 4320 8900
4320 8854 4285 8854 4284 8859 4284 8886
4285 8900 4287 8902 4288 8981 4290 8982
$$
CRAVEN000
WWUS53 KMKX 120632
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
131 AM CDT SUN AUG 12 2007
WIC025-120641-
/O.CAN.KMKX.SV.W.0054.000000T0000Z-070812T0645Z/
DANE-
131 AM CDT SUN AUG 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR DANE COUNTY IS CANCELLED...
THE STORM HAS WEAKENED AND MOVED SOUTH AND EAST OF THE AREA.
LAT...LON 4287 8902 4319 8901 4318 8853 4285 8854
4284 8859 4284 8886 4285 8900
$$
WIC055-120645-
/O.CON.KMKX.SV.W.0054.000000T0000Z-070812T0645Z/
JEFFERSON-
131 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR JEFFERSON COUNTY...
AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF DELAFIELD TO MONROE...MOVING
SOUTHEAST AT 45 MPH.
MOVE INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 4287 8902 4319 8901 4318 8853 4285 8854
4284 8859 4284 8886 4285 8900
$$
CRAVEN000
WWUS53 KMKX 120645
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
145 AM CDT SUN AUG 12 2007
WIC055-120655-
/O.EXP.KMKX.SV.W.0054.000000T0000Z-070812T0645Z/
JEFFERSON-
145 AM CDT SUN AUG 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT
145 AM CDT...
WIND GUSTS TO 40 MPH ARE EXPECTED BUT SEVERE WIND GUSTS ARE NO
LONGER ANTICIPATED.
LAT...LON 4287 8902 4319 8901 4318 8853 4285 8854
4284 8859 4284 8886 4285 8900
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:04 PM CDT, 9 hours 33 minutes earlier.
Area forecast discussion, Aug 11, 3:04 PM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CDT SAT AUG 11 2007 .DISCUSSION...FORECAST FOCUS ON CONVECTION POTENTIAL FOR TONIGHT AND POTENTIAL OF WEATHER SYSTEM FOR MONDAY NIGHT. .SHORT TERM...NGM/RUC/GFS/NAM/WRF PROGS IN CLOSE AGREEMENT WITH BULK OF OVERNIGHT CONVECTION EXPECTED TO PASS JUST NORTH OF CWA. MOST PARAMETERS INCLUDING NOSE OF LOW LEVEL JET...BETTER DEFINED SHORT WAVE AND HIGH PRECIPITATION EFFICIENCIES PROGGED TO COME TOGETHER JUST NORTH OF CWA. HOWEVER CONVECTION TRYING TO FIRE UP OVER IOWA IN AREA OF DECENT INSTABILITY JUST AHEAD OF FRONTAL SYSTEM DESPITE 700 MILLIBAR CAPPING TEMPERATURES AROUND +11C. THERE IS MORE CONCERN THAT MIDDLE LEVEL TEMPERATURES WILL COLLAPSE BELOW 10C AFTER 00Z AS INDICATED BY NAM/GFS/NGM PROGS AND WILL ALLOW CONVECTION TO EITHER DEVELOP SOUTHWARD FROM NORTHERN WISCONSIN OR CONTINUE TO MOVE EAST FROM NORTHERN IOWA DURING OVERNIGHT HOURS. THIS SCENARIO IS DEPICTED QUITE WELL BY WRF CONVECTION LOOP. SO WILL KEEP CHANCY CONVECTION IN FORECAST FOR TONIGHT AS PRECIPITATION EFFICIENCIES HOVER ONLY BETWEEN 1 AND 1.25. .LONG TERM...PROGS AGREE THAT CENTER OF 500 MILLIBAR UPPER HIGH OVER SOUTHERN U.S. RETROGRADES WESTWARD SLOWLY SUNDAY AND MONDAY...EFFECTIVELY SHARPENING NORTHWEST FLOW IN THE MIDDLE AND UPPER LEVELS OVER CWA. THIS DRIVES A SURFACE HIGH PRESSURE ACROSS GREAT LAKES REGION SUNDAY AND MONDAY. THEN GFS/NAM PROGS DEPICT A FAIRLY STRONG SHORT WAVE AND ASSOCIATED SURFACE SYSTEM TO FORM IN STRONG WARM AIR ADVECTION PATTERN OVER MINNESOTA MONDAY AND SWEEP ACROSS THE CWA MONDAY NIGHT. HAVE BOOSTED RAIN CHANCES MAINLY LATE MONDAY NIGHT FOR ALL OF CWA AS SYSTEM POOLS DECENT LOW LEVEL MOISTURE ALONG FRONT WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES. PRECIPITATION EFFICIENCIES RUNNING BETWEEN 1.5 AND 2.5. .LONG LONG TERM...CWA REMAINS IN VICINITY OF GOOD UPPER FLOW. THIS WILL INSURE RAPID PASSAGE OF WEATHER SYSTEMS FOR REMAINDER OF WEEK WITH TIMING OF RAIN PRODUCING SYSTEMS SOMEWHAT UNCERTAIN. && .AVIATION...IMMEDIATE AVIATION CONCERN IS CONVECTION ACRS CNTRL WI/SE MN AND NRN IA. THE STRONGEST STORM IN CNTRL WI HAS DEVIATED RIGHT OF ITS EASTWARD TREK SO WILL HAVE TO WATCH THIS CLOSELY. NO SHORTAGE OF MOIST/UNSTABLE INFLOW INTO THIS STORM. OVERALL A WEAK FRONTAL BNDRY BRINGS A CHANCE OF THUNDERSTORMS TO SRN WI TONIGHT WITH LCL MVFR CIGS AND VSBYS IN THUNDERSTORMS. WILL GO WITH PROB 30 FOR ROUGHLY 05-12Z TIME FRAME. BL WINDS AND CLOUDS SHOULD KEEP FOG FROM BECOMING A PROBLEM...EXPECTING ONLY RESTRICTIONS OF NOTE WITHIN TSTMS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/10
Hazardous weather outlook, Aug 11, 8:00 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 800 PM CDT SAT AUG 11 2007 WIZ046-047-051-052-056>060-062>072-121100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 800 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE STORMS NORTH OF A LINE STRETCHING FROM MILWAUKEE TO WHITEWATER TO DARLINGTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE IS A ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-665-121100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 800 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS TURNING SHARPLY TO THE NORTH BEHIND THE COLD FRONT AND INCREASING TO 10 TO 20 KNOTS SUNDAY WILL BUILD WAVES CLOSE TO SMALL CRAFT ADVISORY CRITERIA. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY. DAVIS WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 12, 12:15 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1215 AM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG REEDSBURG 43.53N 90.00W
08/11/2007 SAUK WI LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
1145 PM TSTM WND DMG LA VALLE 43.58N 90.13W
08/11/2007 SAUK WI LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN.
&&
DRHLocal storm report, Aug 12, 12:27 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1227 AM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG MONTELLO 43.79N 89.33W
08/12/2007 MARQUETTE WI LAW ENFORCEMENT
REPORTS OF WIDESPREAD WIND DAMAGE ACROSS THE
COUNTY...TREES AND POWER LINES DOWN.
&&
DRHLocal storm report, Aug 12, 12:37 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1237 AM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM TSTM WND GST KINGSTON 43.69N 89.13W
08/12/2007 E60 MPH GREEN LAKE WI PUBLIC
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:19 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 71 min |
| Aug 11, 11:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 76 min |
| Aug 12, 12:17 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 58 min |
| Aug 12, 12:22 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 68 min |
| Aug 12, 12:31 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 49 min |
| Aug 12, 12:46 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 67 min |
| Aug 12, 2:04 AM CDT | Special Marine Warning | MKX | 116 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.